MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number HW-038150
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while using a two part trocar needle as a cannula for the hiwire nitinol hydrophilic wire guide, the wire guide was left inside of the patient's right kidney, approximately 10cm during a percutaneous nephrolithotomy (pcnl).The urologist removed the wire by using an amplatz introducer.The user also stated that the two part trocar needle was not smooth on the inner side.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence. according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the complaint device was not returned for an evaluation and no photographs were provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, quality control data and specifications.The supplier of the component reviewed the device history records relative to the manufacturing, inspecting and packaging of lot 10966115.The history records indicate this product was final inspection tested and determined to be acceptable.A review of complaint history revealed no other complaints have been received on the same lot.As noted in the precautions section of the device instructions for use (ifu), when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.The question of what exactly ¿shredding¿ consisted of was unable to be answered, as the customer was unable to be reached for clarification on this description.The investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
No additional event information has been received since the last report filing on 25may2018.
 
Additional Manufacturer Narrative
Concomitant products: karl storz endoscope, two part needle, amplatz renal introducer.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7459135
Report Number1820334-2018-00973
Device Sequence Number1092347
Product Code OCY
UDI-Device Identifier00827002304734
UDI-Public(01)00827002304734(17)210214(10)10966115
Combination Product (Y/N)N
Initial Reporter CountryMN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Catalogue NumberHW-038150
Device Lot Number10966115
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer05/08/2018
08/03/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/25/2018
08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight115